Jump to content

Scary Heart Palpitations


misstraci
 Share

Recommended Posts

I suppose this is more of a vent than anything else, but yesterday as well as a few days ago, I had super scary heart episodes where it felt like "the bottom fell out" in my chest, like it kind of even stopped, then fluttered and jumped around for a few hours. I've had and been diagnosed with PVCs in the past but was told it was becuase of caffeine intake. I've cut way back on the caffeine and these episodes are normally few and far between. It is really scary and makes me feel like I'm dying. Does anyone ever have these palpitations like that? I go to the computer (which can be both good and bad) and do my own research. I read something about elevated calcium levels and last night I had just taken my vitamins (one that is calcium/magnesium/zinc all together) and then that episode happened. What do you think? I still feel really crappy and my heart is all "jumpy" today. Also, the palpitations seem to increase around the menstrual cycle time. What is that about?

Thanks for listening, I'm scared.

Link to comment
Share on other sites

the way my heart beats from time to time i can only explain as a fish out of water flip plop beat. it is very unnerving. i cant breathe during these episodes either. i dont go to the er because they never know what to do with me.

kim

Link to comment
Share on other sites

I too get episodes like this (fluttery, heartbeat "stopping and starting" sensation, or similar uncomfortable feelings in my chest), even tho on a daily basis my POTS symptoms are fairly mild usually. For me, my theory is that I have an irritable vagus nerve. I cannot use caffeine either, b/c it triggers palpitations.

My doctor told me (after having a 24-hr holter monitor) that unless the episode goes on for several minutes, that I should not be concerned about these heart sensations. If it does go on for several minutes I should go to the ER.

My symptoms are also worse at certain times of my cycle. It can also be worse when I am hungry.

Increasing fluids can help me at times.

I know it is scary. Hopefully you can check in with a cardiologist for more peace of mind, if you have already been diagnosed?

Link to comment
Share on other sites

I get these scary episodes too- much like you all described. Sometimes when it is really bad I get HRs for a short time between 150-200 and they always resolve following a couple of hrs flat on my back. I am seeing a new EP doc next week and am hoping for a better monitor of theses episodes to make sure there is nothing dangerous.

Are you being monitored by an Electrophysiologist locally?

Link to comment
Share on other sites

thank you for listening, for your responses and suggestions. fish out of water is a good analogy! I'm not currently seeing a regular cardiologist or electrophysiologist. I need to find someone but can't find someone who will listen or wants to help. If you know of someone in the Atlanta area, let me know.

Link to comment
Share on other sites

I get this, I have MCAS and it's usually a delayed response to a trigger for me. No doctor has told me this but I've sorted it out with trial and error. Eg last week I ate organic grapes and 2 hours later, palpitations. Before that it happened after inhaling paint fumes, and once a few hours after I had overheated. So for me limiting triggers helps, like any foods, stress, heat, I've had to cut out caffeine and chocolate completely also.

Link to comment
Share on other sites

Many folks here have noticed a definite connection to their cycles - the fluctuating hormone levels can play a big role in heart rate, etc for many folks. I have a friend who doesn't have POTS, but does have sinus tachycardia and PVCs and only gets them during certain times of the month. Definitely worth seeing someone if you can find a good doc, just to get things checked out. Good luck!

Link to comment
Share on other sites

anaphylaxing.... i'm sorry that happens to you as well. i wonder if i have "triggers". MCAS is one of the things I'd like to look into.

peregrine.... thanks. i know the hormones can have a big role. I need to follow up with my dr.

Also, I started thinking about it and I just came off of the Lexapro I was on for a year. It's been about two weeks ago. I wonder if that has anything to do with the increased palpitations, tachycardia, sleepless nights ?!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...